Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 93, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 28, 2013, 10:01 AM CDT for Carroll County, Chariton County, Saline County, Missouri. It took effect at May 29, 2013, 10:11 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- May 28, 2013, 10:01 AM CDT (15:01 UTC)
- In effect from
- May 29, 2013, 10:11 PM CDT
- Expired
- Jun 4, 2013, 8:50 PM CDT
- In force
- 6 days
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Miami (MIAM7).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 28, 6:29 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 28, 6:29 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 AM CDT Tue May 28 2013
.SHORT TERM...(Today through Wednesday)
Issued at 327 AM CDT TUE MAY 28 2013
Latest MCS continues to roll through north central Missouri
producing pockets of severe winds as it moves eastward. Once again,
12 hour rainfall totals have averaged between 1-1.5 inches across
northern Missouri saturating most locations and setting the stage for
the potential of more widespread flooding later today.
This morning, convection will steadily track eastward towards
Illinois by daybreak, with weak warm advection producing additional
showers and isolated thunder westwards towards Nebraska and Kansas.
Much of the morning will be dry as shortwave energy lifts away from
the region and the LLJ continues to weaken and veer.
This afternoon, concerns remain on the positioning of a lingering
frontal boundary currently stalled over northern Missouri.
Expectations are that a very warm and humid airmass will again
rebuild along and south of this front and as shortwave energy ejects
into the Plains from the southwest convection will again be renewed
by mid-afternoon. Again, the severe threat looks mainly focused on
large hail along with damaging winds. Cannot rule out the tornadic
threat given low LCLs and increasing nocturnal jet early in the
evening.
Perhaps the biggest concern will be with the potential for heavy
rain and flash flooding. By 00z, low-level flow will be running
nearly parallel to the surface boundary across northern Missouri
creating the potential for training storms. Strong moisture
transport through the day focused over the frontal zone results in
PWAT values approaching 1.6"-2" or around 2SD above normal. As a
result, will extend the flash flood watch through 12Z
Wednesday.
As flow aloft sharpens Wednesday morning convection should be pushed
further north into Iowa, with larger severe weather risk refocusing itself
over the Western Plains. Much of Wednesday will likely be warm, dry,
and humid. Our concerns again increase by Wednesday night and
Thursday morning as remnant convection from the Plains tracks
eastward. It's possible that one or more convective complexes will
move towards the region, likely with a decaying severe weather
threat, but increasing heavy rain threat.
.LONG TERM...(Thurday through Monday)
Issued at 356 PM CDT MON MAY 27 2013
By Thursday afternoon convective redevelopment remains in question
given the unknowns regarding convection entering the CWA Thursday
morning. Nevertheless, yet another warm and unstable airmass
develops Thursday afternoon setting the stage for another round of
severe weather and heavy rain.
The final round of severe weather and potential heavy rain will
arrive Friday as the upper trough finally begins to pivot eastward.
Depending on the placement of the surface front Friday afternoon,
another round of strong northward moisture transport looks likely.
This will again set the state for the potential of strong to severe
thunderstorms and flash flooding heading into Saturday morning.
Thankfully, quiet weather returns for the weekend and into early
portions of next week as high pressure moves into the area and we
slowly begin to dry out.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 622 AM CDT TUE MAY 28 2013
Front has lifted north of the three major airports this morning, with
a narrow corridor of VFR stratus lifting northward. This stratus will
hang around through a portion of the morning before mixing out.
Convection will be a concern again by the late afternoon hours as
most short term models develop thunderstorms around 22z. Some
uncertainty persists on the exact location of initiation, but
confidence increasing on convection forming near the terminals. Rain
should shift northward by midnight, leaving stratus around through
daybreak Wednesday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Wednesday morning FOR KSZ025-102.
MO...FLASH FLOOD WATCH through Wednesday morning FOR MOZ001>008-
011>017-020>025-031>033-039-040.
&&
SHORT TERM...31
LONG TERM...31
AVIATION...31Hazardous weather outlook, May 28, 5:43 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 543 AM CDT TUE MAY 28 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 543 AM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT...COUPLED WITH A REMNANT BOUNDARY FROM OVERNIGHT THUNDERSTORMS...WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT FROM MID AFTERNOON INTO THIS EVENING. A VERY WARM AND UNSEASONABLY HUMID AIRMASS WILL ALLOW SOME STORMS TO BECOME SEVERE...WITH THE GREATEST COVERAGE EXPECTED TO BE ACROSS NORTHERN MISSOURI INTO NORTHEAST KANSAS. LARGE HAIL APPEARS TO BE THE PRIMARY SEVERE WEATHER HAZARD...ALONG WITH SPORADIC WIND DAMAGE AND PERHAPS A TORNADO. ADDITIONALLY...STORMS MAY REPEATEDLY TRACK ACROSS THE SAME AREAS THROUGH THE EVENING HOURS...PRODUCING HEAVY RAINFALL OVER LOCATIONS THAT HAVE RECEIVED UPWARDS OF 3 INCHES OF RAINFALL SINCE EARLY MONDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT AS A VERY WARM AND HUMID AIRMASS INTERACTS WITH A NEAR STATIONARY FRONT. SEVERAL PERIODS OF STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS TIME FRAME...BUT THE PRIMARY CONCERN WILL BE A PERSISTENT HEAVY RAINFALL THREAT. SEVERAL ADDITIONAL INCHES OF RAINFALL ARE LIKELY THROUGH THE MIDDLE TO LATE WEEK PERIOD WHICH MAY LEAD TO WIDESPREAD SIGNIFICANT FLOODING ACROSS PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM...ESPECIALLY ALONG AND NORTH OF A KANSAS CITY TO MACON LINE. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:01 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 38 hr |
| May 27, 8:01 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 38 hr |
| May 27, 8:01 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 44 hr |
| May 27, 8:31 PM CDT | River Flood Warning | EAX | Cooper, Saline | 10 days |
| May 27, 9:26 PM CDT | River Flood Warning | EAX | Buchanan, Platte | 6 days |
| May 27, 9:26 PM CDT | River Flood Warning | EAX | Platte | 37 hr |
| May 27, 10:28 PM CDT | Special Weather Statement | EAX | Atchison | 32 min |
| May 27, 11:12 PM CDT | Special Weather Statement | EAX | Andrew, Atchison, Holt, Nodaway | 33 min |
| May 27, 11:20 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway | 40 min |
| May 27, 11:29 PM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more | 6 hr |
| May 27, 11:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 39 min |
| May 27, 11:58 PM CDT | Special Weather Statement | EAX | Andrew, Gentry, Worth | 47 min |
| May 28, 12:57 AM CDT | Special Weather Statement | EAX | Caldwell | 48 min |
| May 28, 1:39 AM CDT | Special Weather Statement | EAX | Cass, Johnson | 51 min |
| May 28, 2:06 AM CDT | Special Weather Statement | EAX | Carroll, Lafayette, Saline | 24 min |
| May 28, 2:44 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 46 min |
| May 28, 3:11 AM CDT | Special Weather Statement | EAX | Randolph | 34 min |
| May 28, 5:47 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 5 hr |
| May 28, 6:54 AM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Carroll, Chariton, Clinton, Daviess and 7 more | 48 hr |
| May 28, 10:01 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 5 days |
| May 28, 10:01 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 6 days |
| May 28, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 6 days |
| May 28, 10:01 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 8 days |
| May 28, 10:01 AM CDT | River Flood Warning | EAX | Cooper, Howard | 8 days |
| May 28, 1:15 PM CDT | Special Weather Statement | EAX | Cass | 45 min |
| May 28, 2:00 PM CDT | Special Weather Statement | EAX | Jackson | 45 min |
| May 28, 4:26 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 34 min |
| May 28, 4:52 PM CDT | Flash Flood Warning | EAX | Atchison, Holt | 6 hr |
| May 28, 4:58 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 47 min |
| May 28, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 39 min |
| May 28, 5:39 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston, Sullivan | 21 min |
| May 28, 6:02 PM CDT | Special Weather Statement | EAX | Nodaway | 28 min |
| May 28, 6:03 PM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 6 hr |
| May 28, 6:25 PM CDT | Special Weather Statement | EAX | Nodaway | 50 min |
| May 28, 6:45 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 30 min |
| May 28, 6:50 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 25 min |
| May 28, 12:33 PM CDT | Special Weather Statement | EAX | Miami | 42 min |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.